It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-01-2003, 11:39 AM   #1
Newbie
 
Join Date: Aug 2003
Location: Dayton, OH, USA
Posts: 1
garysnewheart HB User
Post Heart Medication & side effects

I realize that this may be an unusual question given that this isn't a really "commonplace" situation.

I had a heart transplant in October, 2001. Why? Long story short, I had Hodgkin's lymphoma (cancer) 10 years earlier and the radiation treatment I received basically fried my heart (I also lost a hip to avascular necrosis from high doses of Prednisone during treatment).

I am currently on quite the regiment of drugs including Norvasc, Diovan, Lipitor, and Gemfibrozil.

Ever since my transplant, I've had a nasty cough. At times, I've lost my breath coughing so hard and ended up dry-heaving or throwing up. Is this due to Diovan/Norvasc or Cellcept (one of anti-rejection drugs)?

Also, my doctor had me on Lipitor for cholesterol. My cholesterol was fine prior to transplant, but skyrocketed the 3 months I was in the hospital. They had me on 20mg of Lipitor but then said my cholesterol was too LOW (?). They lowered the Lipitor but added the Gemfibrozil because my triglycerides were too high.

Doesn't the liver take triglycerides and turn them into cholesterol? If my triglycerides were high, but my cholesterol was low, then wouldn't that suggest that the liver wasn't converting them? Why not lower the Lipitor FIRST and then check the triglycerides. In school and college, they always taught that the scientific way to do things was to change only ONE variable at a time (I'm an engineer). Could I be needlessly taking the Gemfibrozil? My doctors, while they DO provide me with a lot of info, still dance around a lot of questions I ask. They just say "well, you seem to be doing fine with this combo."

Well, I also suffer from severe muscle cramps at night, too, which I understand is a major side effect of cholesterol medication.

I know I'm going to be on medication for as long as I live, but can I be OVER-medicated? Could they be lengthening my life with anti-rejection drugs but shortening it with all the others?

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Enlarged heart meds Patthedog Heart Disorders 9 03-22-2010 06:32 PM
How heart problems started falcon42 Heart Disorders 5 10-24-2009 10:38 AM
Example of problems when increasing/decreasing Blood Pressure/Heart meds. Machaon High & Low Blood Pressure 21 08-26-2009 12:13 PM
Enlarged Heart hrschk Heart Disorders 22 08-29-2008 04:57 AM
Tropol xl and heart rate ammy05 High & Low Blood Pressure 17 08-12-2007 09:24 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (78), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Bob652 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:23 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!